Alert archive / Tennessee / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 215, NWS Nashville, TN

August 5, 2005Benton County, Houston County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Aug 5, 2005, 6:11 PM CDT for Benton County, Houston County, Tennessee. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 5, 2005, 6:11 PM CDT (23:11 UTC)
Expired
Aug 5, 2005, 7:00 PM CDT
In force
49 min
Issued by
NWS Nashville, TN
Area
Counties, with a storm outline in the text

Counties Benton County, TN, Houston County, TN

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 11.2 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2005-08-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1665 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2005-08-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -1 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1665 J/kg
Mixed-layer CIN
-76 J/kg
Mixed-layer LCL
1252 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
-1 m²/s²
0-3 km storm-relative helicity
9 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 5, 3:30 PM CDT, 2 hours 41 minutes earlier.

Area forecast discussion, Aug 5, 3:30 PM CDT, 2 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
330 PM CDT FRI AUG 5 2005

.DISCUSSION...
SCATTERED SHOWERS AND THUNDERSTORMS CONTINUE TO POP UP ACROSS THE MID
STATE THIS AFTERNOON AS WEAK COLD FRONT DRIFTS SOUTHEASTWARD FROM THE
OHIO VALLEY. TEMPS WERE IN THE LOW TO MID 90S...WITH UPPER 80S ON THE
PLATEAU.

EXPECT FRONT TO STALL/WASH OUT OVER THE AREA THIS WEEKEND. 12Z GFS
AND NAM CONTINUE TO BRING UP AREA OF LOW PRESSURE AND DEEPER MOISTURE
FROM THE GULF. 20Z WV/IR IMAGE ALREADY SHOWING MOISTURE AND
CONVECTION MOVING NORTHWARD FROM THE GULF. WITH THIS COMBINATION...
HAVE SCATTERED POPS ACROSS THE AREA THRU SATURDAY NIGHT. EXPECT
MOISTURE TO HANG OUT OVER US THRU THE WORK WEEK...SO HAVE KEPT
ISOLATED/SCATTERED POPS EACH DAY.

EXPECT TEMPS SLIGHTLY BELOW CLIMATOLOGY THRU THE MIDDLE OF NEXT WEEK.
HAVE ONLY SLIGHTLY MODIFIED TEMPS FROM PREVIOUS FORECAST PACKAGE.

&&

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE    71  88  70  87 /  40  40  30  40
CLARKSVILLE  70  89  70  88 /  40  40  30  30
CROSSVILLE   67  85  67  83 /  40  40  40  50

&&

.OHX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

07/VIRTS
Hazardous weather outlook, Aug 5, 10:45 AM CDT, 7 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
1045 AM CDT FRI AUG 5 2005

TNZ005>011-022>034-056>066-075-077>080-093>095-061030-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
1045 AM CDT FRI AUG 5 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT...

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON INTO
TONIGHT AS A COLD FRONT APPROACHES THE AREA. MOST OF THE STORMS WILL
PRODUCE HEAVY DOWNPOURS AND FREQUENT LIGHTNING...HOWEVER A FEW
THUNDERSTORMS COULD BECOME SEVERE WITH DAMAGING WINDS AND LARGE
HAIL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A CHANCE OF SHOWERS AND THUNDERSTORMS EACH DAY AS A FRONTAL
SYSTEM STALLS OVER THE REGION AND DISSIPATES. WIDESPREAD SEVERE
WEATHER IS NOT EXPECTED. HOWEVER...ISOLATED STORMS MAY BECOME
SEVERE PRIMARILY DURING THE HEATING OF THE AFTERNOON AND EARLY
EVENING.

.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF SPOTTERS AND EMERGENCY MANAGERS IS NOT EXPECTED...BUT
ANY REPORTS OF ISOLATED SEVER WEATHER WOULD BE APPRECIATED BY THE
NATIONAL WEATHER SERVICE.

13

In the hours before

Special weather statement, Aug 5, 4:47 PM CDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
447 PM CDT FRI AUG 5 2005

TNZ008-027-028-052230-
DAVIDSON-SUMNER-WILSON-
447 PM CDT FRI AUG 5 2005

...STRONG THUNDERSTORMS IN SUMNER COUNTY...

A STRONG THUNDERSTORM WAS LOCATED IN THE EASTERN PART OF
HENDERSONVILLE. THIS THUNDERSTORM WILL CONTAIN DANGEROUS
LIGHTNING...LOCALLY HEAVY RAINS...GUSTY WINDS OF 35 MPH AND POSSIBLY
SMALL HAIL. THE THUNDERSTORM WAS MOVING TO THE SOUTHWEST AT 10 TO 15
MPH AND SHOULD AFFECT NORTHWEST WILSON AND NORTHEAST DAVIDSON COUNTY
BY 5:15 TO 5:30 PM.

END/ORCHANIAN
Special weather statement, Aug 5, 4:57 PM CDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
457 PM CDT FRI AUG 5 2005

TNZ007-052300-
ROBERTSON-
457 PM CDT FRI AUG 5 2005

...STRONG THUNDERSTORMS IN ROBERTSON COUNTY...

A STRONG THUNDERSTORM WAS LOCATED IN NORTH CENTRAL ROBERTSON
COUNTY. THIS THUNDERSTORM WILL CONTAIN DANGEROUS
LIGHTNING...LOCALLY HEAVY RAINS...GUSTY WINDS OF 35 MPH AND POSSIBLY
SMALL HAIL. THE THUNDERSTORM WAS MOVING TO THE SOUTHWEST AT 10 MPH
AND SHOULD REACH CEDAR HILL BETWEEN 5:45 AND 6:00 PM.

END/ORCHANIAN
Local storm report, Aug 5, 5:11 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
511 PM CDT FRI AUG 05 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0504 PM     TSTM WND DMG     7 S LIVINGSTON          36.29N 85.33W
08/05/2005                   OVERTON            TN   LAW ENFORCEMENT

            TREE DOWN ACROSS HWY 42

&&

JCOHEN
Special weather statement, Aug 5, 5:26 PM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
526 PM CDT FRI AUG 5 2005

TNZ094-052330-
LAWRENCE-
526 PM CDT FRI AUG 5 2005

...A STRONG THUNDERSTORM WAS AFFECTING SOUTHERN LAWRENCE COUNTY...

AT 525 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES EAST OF LORETTO...OR 10 MILES SOUTH OF
LAWRENCEBURG...MOVING SOUTHWEST AT 5 MPH.

A STORM SPOTTER HAS REPORTED WIND GUST NEAR 35 MPH WITH THIS STORM.
PEA SIZE HAIL...AND MORE GUSTY WINDS UP TO 50 MPH ARE EXPECTED WITH
THIS STORM.

31
Special weather statement, Aug 5, 5:37 PM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
537 PM CDT FRI AUG 5 2005

TNZ034-052315-
FENTRESS-
537 PM CDT FRI AUG 5 2005

...STRONG THUNDERSTORMS WERE STILL AFFECTING FENTRESS COUNTY...

AT 536 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR JAMESTOWN AND ANOTHER STRONG STORM OVER
SOUTHERN FRENTRESS COUNTY. A STORM SPOTTER REPORTED PEA SIZE
HAIL...AND WINDS GUSTY AROUND 40 TO 45 MPH IN SOUTHERN FENTRESS
COUNTY. THE STRONG STORMS WERE MOVING SOUTHWEST AT 15 MPH.

31
Local storm report, Aug 5, 6:06 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
606 PM CDT FRI AUG 05 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0552 PM     TSTM WND DMG     ERIN                    36.32N 87.70W
08/05/2005                   HOUSTON            TN   LAW ENFORCEMENT

            TREES DOWN COUNTY WIDE

&&

JCOHEN

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 5, 3:06 PM CDTSevere Thunderstorm WarningOHXBenton24 min
Aug 5, 3:40 PM CDTSevere Thunderstorm WarningOHXBenton, Humphreys35 min
Aug 5, 4:21 PM CDTSevere Thunderstorm WarningOHXRobertson24 min
Aug 5, 4:38 PM CDTSevere Thunderstorm WarningOHXOverton37 min
Aug 5, 4:51 PM CDTSevere Thunderstorm WarningOHXHickman39 min
Aug 5, 5:40 PM CDTSevere Thunderstorm WarningOHXHouston35 min
Aug 5, 5:55 PM CDTSevere Thunderstorm WarningOHXPutnam35 min
Aug 5, 6:17 PM CDTSevere Thunderstorm WarningOHXLewis, Maury43 min
Aug 5, 6:38 PM CDTSevere Thunderstorm WarningOHXStewart37 min
Aug 5, 6:55 PM CDTSevere Thunderstorm WarningOHXClay35 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.